Propecia Hair Loss Drug Linked to Depression
New information has surfaced linking popular hair-loss drug Propecia to depression. Dr. Michael S. Irwig of George Washington University has been studying the effects of Propecia on men based on reports of serious sexual side effects. His recent study was published in the Journal of Clinical Psychiatry. It shows that in addition to lingering sexual side effects, patients also have an increased chance for developing depression. Approximately 64% of former Propecia users demonstrated symptoms of moderate-to-severe depression many months after stopping treatment.
Dr. Irwig’s study indicates that serious side effects from taking Propecia include more than just sexual dysfunction. He urges men who have taken Propecia and have experienced persistent sexual side effects to also be screened for depression as a preventative measure. He also states that medical personnel and patients should be aware of serious potential risks associated with taking this medication for a cosmetic purpose.
Thousands of men have claimed persistent serious sexual dysfunction as a result of taking Propecia for the treatment of their male-pattern hair loss. Lawsuits have been filed against Merck, the manufacturer of Propecia for failing to warn doctors and patients of the potential for serious sexual side effects even after treatment is stopped.
If you or someone you care about has taken Propecia and suffered injury or serious side effects, contact us. Our product liability/personal injury attorneys are available to discuss your legals rights and options.